It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-01-2003, 10:21 PM   #1
Senior Member
(female)
 
Join Date: Apr 2003
Posts: 125
knockemdead HB User
Post cortisone shots??

I have a cyst forming on my forehead..and i was just wondering..should i go have the cortisone shot or wait it out?? Did it work for you guys?? Let me know! ! Thanks.

 
Sponsors Lightbulb
   
Old 07-01-2003, 10:49 PM   #2
Veteran
 
Join Date: Feb 2003
Location: California
Posts: 316
Aaron43 HB User
Post

Shots/Injections are great for large painful cystic zits. They stop the pain within 6-12 hours, and flatten the zit within 48 hours. Without a shot, a cystic zit may last anywhere from 1 week to 1 month or more with the risk of the pimple coming back up.

Yes, I do reccommend these shots and they do help a great deal. Very good for the non-patient folks out there.

On the other hand, I must say that it might scar. 1 or 2 injections may not be so bad, but when you have a larger one that involves many shots for an entire week, then yes, it scars.

I personally had a couple huge cystic zits next to each other on my right cheek. I had a series of shots for 1 week - total shots = 8 injections. The darn thing finally went down and I was very happy.

But of course, with 8 shots comes the bad part of the story.

I have a pitted scar on the very spot right now. It is permanent.

The scar looks like a war-time scar. Like an enemy who stabbed me with a small knife or somthing. But no, it is a scar from 8 injections.

Worth it? Yes. Do I mind the scar? No. It seems to be a part of me. Its like getting a tattoo. Oh well.

 
Sponsors Lightbulb
   
Old 07-01-2003, 10:54 PM   #3
Senior Member
(female)
 
Join Date: Apr 2003
Posts: 125
knockemdead HB User
Post

Wow...did it hurt very much?? And after you got the injection, was it "puffy" for a while..or swollen or anything??? How long did it stay red?? Or was it even red at all??..Sorry so many questions.. But, I've got just one more. I'm guessing by your username that you're a guy..but if you were a girl, do you think makeup could cover up the scar or is it too deep??


Thanks for the reply. <3

 
Old 07-02-2003, 07:36 AM   #4
Senior Member
 
Join Date: Mar 2003
Location: Dull town north of Boston
Posts: 256
MysteryGrl HB User
Post

I've had injections for cysts before. I'm terrified of needles so getting them on my face was no small feat for me! I had a painful cyst on my cheek for 2 months before I finally got the injection and it left a slight pitted scar. Not real noticable. But I put a dab of concealer and some translucent powder over it, and you'd never tell there was a little scar there.





------------------
Lori
__________________
Lori

 
Old 07-02-2003, 09:46 AM   #5
Senior Member
(female)
 
Join Date: Apr 2003
Posts: 125
knockemdead HB User
Post

Thanks, MysteryGirl! ! Was it swollen or anything afterwards???

 
Old 07-02-2003, 10:52 AM   #6
Senior Member
 
Join Date: Mar 2003
Location: Dull town north of Boston
Posts: 256
MysteryGrl HB User
Post

Hi again,

I had 3 cysts injected at once, and yes, right after I got them, there was some swelling. I had one on my left cheek, one on my right, and one just below the cyst on the left cheek. I felt kinda stupid walking out of the office with 3 circular band-aids on my face but now it just seems kinda funny. Anyway, my derm told me to massage the cysts a little throughout the day so that the medication would seep deeper to kill the cyst. By the next morning they were flat as a pancake.

For me, it hurt like crazy but I'm such a wimp when it comes to things like that. I do hope you'll take these injections into consideration if you don't mind a slight scar. A little pain and a slight scar are a million times better than having a cyst that doesn't seem like it's ever going to go away.





------------------
Lori
__________________
Lori

 
Old 07-02-2003, 10:57 AM   #7
Senior Member
 
Join Date: Mar 2003
Location: Dull town north of Boston
Posts: 256
MysteryGrl HB User
Post

Sorry, double post.

[This message has been edited by MysteryGrl (edited 07-02-2003).]
__________________
Lori

 
Old 09-23-2003, 06:37 AM   #8
Junior Member
 
Join Date: Sep 2003
Posts: 17
jewel_brite HB User
Post

I don't recommend cortisone shots at all.
The reason why cortisone leaves scars/indents is because the doctor used too strong a solution on your face.

I had a one-inch indent right by my mouth as a result of the cortisone shot. It looked SO BAD that I forced my doctor to inject filler in it (at his expense).

I will never, ever use cortisone again on my face. The indents look worse than an acne scar.

 
Old 09-23-2003, 06:07 PM   #9
Junior Member
 
Join Date: Aug 2003
Posts: 27
tiger88 HB User
Post

go for the injection....u will be glad to see the big *** zit gone.....

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Cortisone shots? Lore953 Knee & Hip Problems 7 04-26-2010 12:40 PM
Cortisone shot-bleeding?? parkermom Menopause 16 03-09-2007 12:45 PM
Anyone w/painful cortisone shots??? Ekris3 Foot & Ankle Problems 7 04-29-2006 02:17 PM
Has anyone had experience with Cortisone injections? Bobwhite Arthritis 10 08-04-2005 04:21 PM
Cortisone injections & informed consent sealover Pain Management 3 07-20-2004 11:30 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:19 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!